Had my 3rd Tysabri infusion yesterday.I have hadno ill effects from it untill the night of I get very nauseus and dizzy but by morning I am good to go and only require apower nap that day. After that I am good and have definitely noticed improvement. I was previously on Copaxone for 4 years and Rebif for 3.
I am in Fl now so did #3 in a diffrent location and had problems with approval because someone gave site here wrong info so I was 5 days late in recieving drug. Still no ill effects.
Hope you all have as good effects as I do
happy new yeaar
Long time no see, lol. I get my 26th infusion a week from Monday. I'm doing pretty well. I need to change my email address here so I can get my notifications again.
I have forwarded your request to the site's administrator. They should get in touch with you fairly soon.ewizabeth wrote:I need to change my email address here so I can get my notifications again.
If you are on, or starting Tysabri and would like to become one of our diarists please contact me.
after 17 months, I had gone into to see my doctor as I had become very itchy, also having night sweats and had a "blue line" running down my arm ( thought it was because it is the side I use my cane on and I wiegh 160lbs). Unfortunately, I was diagnosed with cancer (Hodgkin's disease) and a blood clot, so I stopped Tysabri and started chemo and radiation.
No one can say if the Tysabri caused this, but I do know it, along with the Avonex modified my amunne system.
By the way, the cancer drugs seemed to stop my MS for over 6 months after the treatment; howver, today, I am having multiple attacks every 28 days and will have to restart an MS drug very soon. It will not be Tysabri as I had cancer and now do not qualify for the "Touch" program.
Curious if anyone else has develped "cancer" while on Tysabri?
The New England Journal of Medicine reported on Feb 7, 2008 about first two cases of melanoma (Melanoma Complicating Treatment with Natalizumab for Multiple Sclerosis).cjwithms wrote:Curious if anyone else has develped "cancer" while on Tysabri?
Patient treated with Tysabri for Multiple Sclerosis develops brain cancer (primary central nervous system lymphoma)
A case report of brain cancer (primary central nervous system lymphoma) developing in a person being treated with Tysabri® (natalizumab, Biogen Idec and Elan Pharmaceuticals) has been published. Achim Berthele, MD (Technische Universitate Munchen, Germany) and colleagues report the case in Annals of Neurology (2009:66;403 - 406).
Based on this single report, it cannot be confirmed that Tysabri caused (or predisposed to) the lymphoma. However, the authors suggest that any development of new or unusual neurological signs or symptoms in a person taking Tysabri should prompt a diagnostic workup for possible complications. Such monitoring is required in people enrolled in the TOUCH risk management program in the U.S.
Background: Tysabri is a laboratory-produced monoclonal antibody that is approved for patients with relapsing forms of MS to delay the accumulation of physical disability and reduce the frequency of clinical exacerbations. It is designed to hamper movement of potentially damaging immune cells from the bloodstream, across the “blood-brain barrier” into the brain and spinal cord.
In the general population, primary central nervous system lymphoma, or PCNSL, is most often diagnosed in the elderly and in individuals whose immune systems have been suppressed by medications or disease. There is no reported increase of PCNSL in individuals who have multiple sclerosis.
Details: A 40-year old man from Germany with relapsing-remitting MS had been treated previously with beta interferon and azathioprine. A previous brain biopsy had shown no signs of lymphoma. He developed partial loss of sensation (hypoanesthesia) on his right side after having received 21 doses of Tysabri. MRI-detected lesions were not typical of multiple sclerosis, prompting tests that led to the diagnosis of primary central nervous system lymphoma.
The authors tested the lymphoma, a high-grade B-cell non-Hodgkin lymphoma, for the presence of Epstein-Barr virus, since this virus has been associated with PCNSL when it develops in immune-suppressed individuals. They found no evidence of the virus in the lymphoma tissues, somewhat reducing the likelihood that the tumor was related to Tysabri-induced immunosuppression.
Comment: “This report underscores the importance of carefully tracking patients on powerful medications like Tysabri and remaining vigilant for new neurologic signs in people on this medication,” said Dr. John R. Richert, executive vice president of research and clinical programs at the National MS Society.
It cannot be confirmed from this single report that there is a causal link between Tysabri administration and the occurrence of primary central nervous system lymphoma. However, careful monitoring for new or unusual neurological signs and symptoms in those taking Tysabri, which is required in those enrolled in the TOUCH risk management program in the U.S., should be adequate for detecting possible signs of brain lymphoma.
Source: National MS Society (US) (21/10/09)
i am not going for my next infusion, even of doc recomended continuing.
I had no side effects, no relapses. It had a huge impact on my fatigue level and I didn't need 2 hour naps every day. A couple of days prior to the infusion I felt as if I was deteriorating. That appeared to be a normal reaction a number of people had. It was great for a while.
I just decided to stop Tysabri after amost three years. The reason - the number of cases of PML have increased to 42 with 9 deaths. After two years on the drug, the chances of PML increase. Tysabri was approved for use, without being tested beyond two years so many of us on it longer than two years are in new territory.
There was information that Biogen would be coming up with a test to see which people might be at higher risk of PML. All 42 people had higher rate of the JC virus which appeared to be the common factor. For five months I checked when the test would come out and was told by the person who called to do my monthly check that the test was coming but delayed.
When I read in the business section that there were 9 new cases of PML (taking the total to 42) I got worried. First, the news was relevant to the shareholders with stock in Biogen since it was reported as a business story. Why were the shareholders (or potential buyers) alerted but people taking the drug were not advised. The drug is big big money.
I don't believe I am paranoid. But, with the $40,000 per person cost of the drug, big money is being made and could be lost if people went off the drug because the chance of PML increases the longer you are on the drug.
There was a study cited on this forum of research in 09 that found if the JC virus level was high in blood and urine, the chance of it getting through the blood brain barrier was higher. So why is it taking so long to come up with a way to measure risk?
My neurologist had told me I would need an 8 month flush from Tysabri before trying any new drug coming out. So I've decided to stop taking a chance with Tysabri now. The drug makers have now said there is a chance of setback going off the drug, but is this rebound real or a fear tactic to keep us on the drug.
It is a bit of a crap shoot, whether or not my MS gets worse. But MS is an unpredictable illness. PML makes MS look like a walk in the park, and death from PML is untenable.
I believe that Tysabri is a good bet for us who have not found success with other drugs. BUT I think the jury is still out about long term usage.I think it is important for everyone considering Tysabri to keep informed about the PML numbers. Perhaps as well, rather than thinking it the holy grail, keep an open mind that it might be a time limited treatment.
Tysabri hasn't been around very long, we need to be informed consumers. We can't expect the company, who is making huge amounts of money, to be completly frank about risks. It has happened before with big drug companies and unsafe drugs.
Good luck making the decision that is right for you.
I started Ampyra about 4-5 months ago and am very happy with the results. One remarkable thing I've noticed since adding Ampyra is that I feel like Super Woman after my Tysabri infusions. I believe that my aches and spasticity had gotten so bad that they masked much of the benefit I was getting from Tysabri. Before Ampyra I was satisfied with my decision to stay on Tysabri until the next best thing came along, but with the addition of Ampyra I can feel the benefits once again that Tysabri was touted for.
- Similar Topics
- Last post
Last post by euphoniaa « Mon Mar 05, 2018 4:30 pmReplies: 1
Posted in Chronic Cerebrospinal Venous Insufficiency (CCSVI)by AkiraLe » Mon Mar 05, 2018 5:20 am » in Chronic Cerebrospinal Venous Insufficiency (CCSVI)
- 1 Replies
- 1193 Views
Last post by euphoniaa
Mon Mar 05, 2018 4:30 pm
- 0 Replies
- 619 Views
Last post by koneall
Wed Aug 30, 2017 12:51 pm
- 5 Replies
- 806 Views
Last post by koneall
Sun Jun 17, 2018 7:41 am
- 0 Replies
- 592 Views
Last post by koneall
Sun Dec 17, 2017 9:19 am
- 5 Replies
- 964 Views
Last post by 1eye
Wed Jun 13, 2018 12:24 pm
- 4 Replies
- 798 Views
Last post by koneall
Mon Jan 15, 2018 10:58 am